Leonard, A. (1994) Nonlocal theory of area-varying waves on axisymmetric vortex tubes. Physics of Fluids, 6 (2). pp. 765-777. ISSN 1070-6631 http://resolver.caltech.edu/CaltechAUTHORS:LEOpof94
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:LEOpof94
Area and axial flow variations on rectilinear vortex tubes are considered. The state of the flow is characterized by two dependent variables, a core area, and an azimuthal circulation per unit length, which vary in time and in distance along the length of the tube. Nonlinear integrodifferential equations of motion for these variables are derived by taking certain integrals of the vorticity transport equation. The equations are argued to be valid for moderately short waves (on the order of a few core radii) as well as for long waves. Applications to vortex breakdown and other wave phenomena are considered.
|Additional Information:||Copyright © 1994 American Institute of Physics. Received 20 April 1993; accepted 30 August 1993. The work was supported by the Applied Hydrodynamics Research Program of the Office of Naval Research under Grant No. N00014-92-J-1189.|
|Subject Keywords:||VORTEX FLOW; AXIAL SYMMETRY; TUBES; VORTICITY; TRANSPORT; WAVE PROPAGATION; FILAMENTS; INCOMPRESSIBLE FLOW; INTEGRAL EQUATIONS; FLOW PATTERN|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Tony Diaz|
|Deposited On:||11 Aug 2006|
|Last Modified:||26 Dec 2012 08:58|
Repository Staff Only: item control page